Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CMV / AIDS
Sep 20, 2005

I have AIDS - CD4 100 VL 677000. Diagnosed HIV+ 1989. I think I could deal with anything but blindness. Am on Truvada / Sustiva. Are there any drugs to prevent CMV from occuring?

Response from Dr. Henry

CMV infection with retina involvement generally is seen when the CD4 count is < 100. If you regain CD4 cells on therapy the risk for CMV retinitis is reduced dramatically. For persons stuck with low CD4 counts (ie < 25-50) then use of oral ganciclovir can reduce the risk (often perhaps best if CMV antibody positive and evidence for CMV antigen in blood) but that drug is expensive with side effects of its own. Routine eye exams are recommended (every 6-12 months) if the CD4 count is < 100 so that any evidence of eye problems is treated early. Treatment is generally effective for patients developing CMV retinitis when identified early and where patients have access to the necessasry medications. KH



Previous
More of an answer than a question
Next
f/up facial swelling

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement